I have bilateral footdrop which I was born with. I have been in a wheelchair since 2001 - although (I NEVER let my disability hold me back) I was always able to walk enough (with help) to transfer in & out of the car, take care of hygeine needs, cook, clean, etc. In 2012 my whole world came crashing down! I was prescribed the anti depressant Lexapro for a depression that I slipped into when my dad died. I lost my muscle strength, my voice, my hope! After a couple months I told my doctor that I just didn't feel right, his response was give it time - it's not in your system yet! He was right, 6 mnths later - when it was in my system - I had dizziness, slurred speech, loss of muscle strength, more migraines, etc. I saw several doctors who said how strong lexapro is & how dangerous it is to go off of. So the weaning off process started. And the confusion starts - brain fog (couldn't even balance my checkbook - for someone that once went to college & majored in business management, that was heartbreaking), restless leg syndrome, anxiety attacks so bad they send me to the ER, social anxiety - (debilitating for me since i've always been 'the outgoing one'), couldn't stand, couldn't even write, no voice AT ALL, for a short time my husband even had to feed me! I even had to join a support group for antidepressant withdrawal/SSRI Discontinuation Syndrome. My emotions are all over the place. My husband helps me work out to get back some of the strength i've lost. I read aloud to build up my voice - which is slowly coming back! At this point you're probably asking why I don't just sue the drug company! Since I was disabled to begin with & there are no tests to specifically diagnose a reaction to a drug or withdrawal from it, I have no proof! [ I am now down to .08 of a miligram - my last step]
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
..I am having the same symptoms trying to get off. Lexapro. that I had that initially got me started on it. My PCP says it isn't withdrawal but ...
1 answer • 20 Aug 2010
I have been on Lexapro for about 18 months and have been off the medication for about a week now. My withdrawal symptoms started with feelings of ...
3 answers • 17 Nov 2014